Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 13, 2016, 3:37 PM EDT for 16 counties in Indiana. It took effect at Apr 14, 2016, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:37 PM EDT (19:37 UTC)
- In effect from
- Apr 14, 2016, 3:00 AM EDT
- Expired
- Apr 14, 2016, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Rush County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS73 KIND 131937 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 337 PM EDT WED APR 13 2016 INZ021-028>031-035>042-048-049-057-140345- /O.NEW.KIND.FR.Y.0004.160414T0700Z-160414T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 337 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
818 WWUS73 KIND 140434 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1234 AM EDT THU APR 14 2016 INZ021-028>031-035>042-048-049-057-141245- /O.CON.KIND.FR.Y.0004.160414T0700Z-160414T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1234 AM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
852 WWUS73 KIND 140743 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EDT THU APR 14 2016 INZ021-028>031-035>042-048-049-057-141300- /O.CON.KIND.FR.Y.0004.000000T0000Z-160414T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 343 AM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
286 WWUS73 KIND 141312 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 912 AM EDT THU APR 14 2016 INZ021-028>031-035>042-048-049-057-141415- /O.EXP.KIND.FR.Y.0004.000000T0000Z-160414T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 912 AM EDT THU APR 14 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE 40S SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:40 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 13, 1:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 PM EDT WED APR 13 2016 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 211 AM EDT WED APR 13 2016 HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL LEAD TO DRY AND MILD WEATHER FOR CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. DRY WEATHER IS EXPECTED TO CO0NTINUE THROUGH THE WEEKEND AS STRONG HIGH PRESSURE ALOFT BLOCKS ANY STORM SYSTEMS FROM REACHING INDIANA. LOOK FOR TEMPERATURES TO GET WARMER EACH DAY AS THE WEEKEND PROGRESSES INTO EARLY NEXT WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1000 AM EDT WED APR 13 2016 CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED JUST NORTH OF NEW YORK WITH TEMPERATURES IN THE LOW TO MID 40S ACROSS THE AREA AND 5-10 MPH ESE WINDS. DEW POINTS ARE IN THE UPPER 20S TO LOWER 30S. ONLY ADJUSTMENT TO THE CURRENT FORECAST WAS TO LOWER AFTERNOON DEW POINTS WITH MIXING EXPECTED FROM HIGH PRESSURE AND EASTERLY WINDS. OTHERWISE GOING FORECAST HIGHS IN THE UPPER 50S TO LOWER 60S WITH SUNNY SKIES LOOKS RIGHT ON TRACK. PREVIOUS DISCUSSION FOLLOWS... MODELS REMAIN IN GOOD AGREEMENT THAT INDIANA WILL REMAIN UNDER THE INFLUENCE OF THE STRONG HIGH PRESSURE SYSTEM TO THE NORTHEAST. FURTHERMORE...GOOD SUBSIDENCE WILL CONTINUE AS RIDGING ALOFT OVER THE UPPER MIDWEST CONTINUES TO SLOWLY BUILD EAST TOWARD THE GREAT LAKES. FINALLY FORECAST SOUNDINGS SHOW A DRY COLUMN WITH UNREACHABLE CONVECTIVE TEMPS AND TIME HEIGHTS REMAIN DRY. THUS WILL TREND TOWARD A MOSTLY SUNNY FORECAST WITH NO CU EXPECTED. AS FOR TEMPS...GIVEN THE FULL STRONG APRIL SUN PERSISTENCE TREND...WILL TREND HIGHS SLIGHTLY WARMER THAN MAVMOS...AS WAS THE CASE ON TUESDAY. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 211 AM EDT WED APR 13 2016 MODELS REMAIN IN GOOD AGREEMENT DURING THIS TIME AND WILL USE A BLEND. MAIN FORECAST CHALLENGE HERE WILL BE TEMPS AS STRONG RIDGING IS EXPECTED TO BUILD ALOFT OVER INDIANA AND THE GREAT LAKES THROUGH FRIDAY...RESULTING IS SOMEWHAT OF A BLOCKING PATTERN. GFS AND NAM SUGGEST AN CUT-OFF UPPER LOW BENEATH THE RIDGE OVER THE DEEP SOUTH...HOWEVER ANY INFLUENCE FROM THAT SYSTEM APPEARS LIMITED. TIME HEIGHT SECTIONS AND FORECAST SOUNDINGS SHOW A DRY COLUMN...DAY AND NIGHT...WITH UNREACHABLE CONVECTIVE TEMPS. THUS WILL CONTINUE THE TREND OF MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS. AS FOR TEMPS THROUGH THE PERIOD...SLOW MODERATION OF THE LITTLE CHANGED AIR MASS IS EXPECTED AS WARM AIR ADVECTION IS LIMITED TO JUST 1-2 DEGREES C PER DAY. AGAIN GIVEN THE FULL SUN...WILL TREND DAILY HIGHS TO THE WARMER SIDE OF GUIDANCE AND STICK CLOSE TO MAVMOS ON LOWS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 140 PM EDT WED APR 13 2016 THE INITIALIZATION FROM THE REGIONAL SOFTWARE WILL BE USED WITH VERY HIGH CONFIDENCE SATURDAY NIGHT INTO MONDAY. THERE IS EXCELLENT AGREEMENT ABOUT INDIANA WEATHER FROM VARIOUS FORECAST TECHNIQUES. THE REGIONAL INITIALIZATION WILL BE USED MONDAY NIGHT INTO WEDNESDAY WITH MODERATE TO HIGH CONFIDENCE. CONFIDENCE IS NOT AS HIGH AS EARLIER BECAUSE OF DISAGREEMENTS ABOUT THE LOCATION OF A FRONT. HOWEVER THE FRONT IS NOT EXPECTED TO BE VERY STRONG...WHICH REDUCES THE IMPACT OF THE DISAGREEMENTS. && .AVIATION /DISCUSSION FOR 131800Z TAF ISSUANCE/... ISSUED AT 1210 PM EDT WED APR 13 2016 CONDITIONS WILL REMAIN UNRESTRICTED AS HIGH PRESSURE MAINTAINS A DRY EASTERLY FLOW OVER THE REGION. WINDS SHOULD BE 10-15 KNOTS WITH GUSTS TO 15-20 KNOTS DURING THE DAY AND LESS THAN 10 KNOTS AT NIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/CP SHORT TERM...PUMA LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Apr 13, 9:52 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 952 AM EDT WED APR 13 2016 INZ021-028>031-035>049-051>057-060>065-067>072-141400- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 952 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE WILL BRING MOSTLY SUNNY SKIES AND WARMING TEMPERATURES TO CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY. IT IS TOO SOON TO TELL IF THESE STORMS MIGHT BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: DRY WEATHER IS EXPECTED FOR THE REST OF THE WEEK WITH A STEADY WARMING TREND. THE NEXT SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS FROM MONDAY FORWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.